Side Affects of Cholesterol Meds

Facebook
Facebook
Instagram
Pinterest
Pinterest
Email Me
RSS

Una would love to hear your comments. “Hi ladies. I have taken cholesterol tablets (Ezetrol and Rosuvastatin Krka) for the last 13 years.

I have always had muscle pain taking the meds and my doctor has changed the meds over the years.

At the moment, I’m on the above meds and have had really bad muscle pains so I would give myself a couple of weeks free from the meds as I was on holidays. I am 62 and the difference is amazing (since stopping the meds), but I know I have to go back on them. I was wondering if anyone else had this reaction to cholesterol tablet.

My cholesterol is at an acceptable level now due, I presume, to the meds. They have stopped me from walking, which I have done to keep my mind and body active and also something I love to do. The results of not walking for me are weight gain and feeling very down. It’s a vicious circle, if I don’t take the meds I could end up with another bleed but what quality of life am I getting at the moment. I’m only 62 but feel 82 some days. Would love to hear some comments. I love this page and thank you for reading my post.”

Facebook
Facebook
Instagram
Pinterest
Pinterest
Email Me
RSS

31 thoughts on “Side Affects of Cholesterol Meds”

  1. I also have genetic high cholesterol. I had muscle pains at one time and took a six week break. Then my doc added zetia in addition to the statin which was a huge game changer in terms of numbers. I also eat primarily a plant based diet, take omega 3’s, CO-Q 10 and exercise regularly. My numbers are perfect now.

    1. Run, don’t walk, back to your doctor and see if you can’t get and another type of medication. I was on one years ago that I was miserable with. Have since been put on something else and it works wonders and I have the literally no pain. I am able to run and walk as much as I want. Good luck!

  2. Are you willing to change your diet? You CAN control cholesterol with a plant based diet. Check out Dr. John McDougall. He has done many studies. You do not have to stay on those meds! They are dangerous (in my opinion) and there is a way! Also, look at Dr. Joel Furhman, Dr. T. Campbell and lots of others! Good luck!

      1. Hi Ladies would like to thank Every one for their comments and suggestions and good will. Learned a lot from the comments Regards Una

      2. Yes you absolutely can lower cholestrol with diet regardless of your genes. The McDougall diet is one that explains how. Also, watch FORKS OVER KNIVES. and WHAT THE HEALTH on Netflix. One way to reduce statin side effects is to not have to take them. If someone is not willing to change their diet, that’s their prerogative, but I feel everyone should at least be told there is another option without nasty side effects.

    1. Genetics play a part unfortunately with this problem. Am on statins for 3 years now,am nearly 57 but was told due to family history best advice is to take the statin as a method of prevention. Keep walking,I would go crazy if I couldn’t. There are lots of options of different stains. Hang in there and find one that suits you. Safer to follow the medical advice but definitely change until you find a better option for you. Good luck 💚👍

  3. I get the muscle pain from my high blood pressure medication. It has been 11 years and many different kinds. I took myself off them for a week and felt like a new woman. I slept, had energy and wasn’t hungry.
    Went back on and everything returned. All of them have made little difference in my blood pressure

    I guess it is the side affects from all meds.

  4. This is the first article I have read regarding leg cramps while on Statins. I didn’t realise that it was causing me leg, hand cramps. I have been taking Magnesium daily and find this really helps lessen my cramps.

    1. I gave up on them. I had severe myofacial pain with two of them, myofascial pain, migraine and vomiting with another. And all of the above plus insomnia with the last one.
      My mother can’t take them either. The first one she was on caused her bones to begin rapidly deteriorating and left her with a blood infection.

      1. Oh I thought CoQ10 is for your Heart
        I take Statin Drugs. I have had muscle cramps real bad in my legs for awhile. My Health Team checked my blood, found I am low on Vitamin D3, & dehydrated. Now I am on vitamin D3 & Added more water intake 😁
        I’m better

  5. I have had the muscle pains too with statins. On Lipitor I completely lost the use of my left leg. When I would touch foot to floor, I had pain so bad I couldn’t use the leg. This occurred l 1/2 years after I started taking the medicene. Other cholesterol controlling medicenes that were not statins affected me also but not as bad. Quality of life was not good. I believe everyone’s cholesterol requirements are different. I am off of all meds and feel wonderful but my cholesterol is elevated but not extremely. I am not taking them anymore.

  6. I have tried tons of statins, i hate them, now the cardiologist wants me to try the Shot it would be every other week, that was almost a year ago and am to scared to try it because of how i will feel, the biggist issue is in almost 30 years all that i have tried hasn’t help my counts i am still at 300. So they tell me to lose weight, if you can lose even 10 lbs it will make a big difference. ok so i have lost 38 and my count went up 2. I have given up, i’m almost 68 and will go without, at least i will feel better. Never have felt good taking statins, all they do is elevate my liver enzymes too.

  7. I have tried statins before. Lipitor caused terrible pain in my legs. I quit taking that. We tried Crestor next with great results as far as lowering my cholesterol goes but finally the leg pain started again. I stopped and said never again. Recently my husband had very serious episode with bloods clots in lungs and legs. I figured I’d better try to take better care of my health so I could better care for my husband. I told my doctor I wanted to try Crestor again but would only take it every other day… she said no, no… now you only take it twice a week. So the doctors know it has painful side effects. I’ve only taken it three times so far so it’s too soon to tell, but I am hopeful this will work.

  8. I had NO IDEA that cholesterol drugs are what are causing me this misery!! Guess I’ll check into the side effects cause they didn’t refill them accidentally and I’ve been off a month and feeling so good. No idea!

  9. I have genetic high cholesterol. High! Tried Repatha, the wonder drug. Did nothing. Apparently I don’t have whatever it is that Repatha works with. Statins are like no life. Horrible. Tried everything. So just praying I go fast. Honestly. No stroke.

  10. The same thing happened to me. The only med that didn’t do that was Zetia. When I went on Medicare, they wouldn’t pay for it, though, and it wasn’t affordable for me. Now I take my cholesterol pill only every other day, and also an over the counter CoQ10 capsule every day. This was after a few years of experimenting, with guidance from a doctor. This manages my cholesterol satisfactorily with no muscle pain. 300 mil of CoQ10 seems to work for me. Good luck with a solution to your problem. (See if you can try Zetia first!)

  11. I was on Lipitor. Had no muscle cramps maybe because doctor told me to take coq10, however I developed a serious cough. Went off and now my cholesterol is higher. Have been on Rosuvatasin for 10 days now have rash on my legs.

  12. I had the same muscle cramps in my legs and arms happen on every cholesterol pill my doctor has given me. He finally said I would have to do my best with my diet after trying Red yeast rice, a supplement. I gained weight also on every pill and my BP went up. I have manage some weight loss, and am in normal range for my BP again, but little change in my cholesterol level. I just read too much frutose can cause higher cholesterol, so I am going to try to limit it from my diet now. If you hear of anything please keep us updated.

Leave a Reply